# SDR GSH2002F00001

- Difficulty date: May 5, 2002
- Submitted: June 3, 2002
- Operation: Air carrier
- Aircraft: N472AF
- Make and model: Doug DC3C-S1C3G
- Aircraft serial: 13485
- Engine: Pwa R183092
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Stud
- Part number: 31820
- Condition: Sheared
- Location: Crankcase
- Part time: 1,156 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CYLINDER BASE STUDS ON NR 8 CYLINDER SHEARED OFF, ALLOWING CYLINDER TO PULL OFF OF CYLINDER BASE SPIGOT.  WHEN THE CYLINDER GOT FAR ENOUGH OFF THE SPIGOT, THE BOTTOM RING SNAGGED THE BOTTOM OF THE CYLINDER, BREAKING THE RING AND PISTON.  THIS LET THE OIL ESCAPE, AND THE ENGINE LOST OIL PRESSURE.  THE CREW FEATHERED THE RIGHT PROP ON APPROACH.
